Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 278, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 5, 2015, 11:28 AM CST for Osage County, Washington County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2015, 11:28 AM CST (17:28 UTC)
- Expired
- Nov 5, 2015, 12:00 PM CST
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 11:48 AM CST | HAIL 1 | 4 W Bartlesville, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
106
WUUS54 KTSA 051728
SVRTSA
OKC113-147-051800-
/O.NEW.KTSA.SV.W.0278.151105T1728Z-151105T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CST THU NOV 5 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
WEST CENTRAL WASHINGTON COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL NOON CST
* AT 1128 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF PAWHUSKA TO NEAR HOMINY...MOVING
NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... PAWHUSKA...
HOMINY... BARNSDALL...
WYNONA... OKESA...
OSAGE HILLS STATE PARK... TALLANT...
PERSHING... NELAGONEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3682 9599 3663 9603 3645 9613 3640 9650
3666 9637
TIME...MOT...LOC 1728Z 235DEG 42KT 3663 9634 3643 9642
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
829
WWUS54 KTSA 051738
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1138 AM CST THU NOV 5 2015
OKC113-147-051800-
/O.CON.KTSA.SV.W.0278.000000T0000Z-151105T1800Z/
OSAGE OK-WASHINGTON OK-
1138 AM CST THU NOV 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
EAST CENTRAL OSAGE AND WEST CENTRAL WASHINGTON COUNTIES...
AT 1138 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF OSAGE HILLS STATE PARK TO 3 MILES
SOUTH OF WYNONA...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... PAWHUSKA...
BARNSDALL... WYNONA...
OKESA... OSAGE HILLS STATE PARK...
TALLANT... PERSHING...
NELAGONEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3682 9599 3663 9603 3645 9613 3645 9641
3666 9636
TIME...MOT...LOC 1738Z 235DEG 44KT 3670 9620 3649 9631
HAIL...1.00IN
WIND...60MPH
$$275
WWUS54 KTSA 051749
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1149 AM CST THU NOV 5 2015
OKC113-147-051800-
/O.CON.KTSA.SV.W.0278.000000T0000Z-151105T1800Z/
OSAGE OK-WASHINGTON OK-
1149 AM CST THU NOV 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
EAST CENTRAL OSAGE AND WEST CENTRAL WASHINGTON COUNTIES...
AT 1149 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF OKESA TO 3 MILES SOUTHWEST OF
BARNSDALL...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... BARNSDALL...
OKESA... TALLANT...
NELAGONEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3682 9599 3663 9603 3651 9610 3651 9629
3671 9622
TIME...MOT...LOC 1749Z 240DEG 33KT 3668 9615 3653 9622
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 10:33 AM CST, 55 minutes earlier.
Area forecast discussion, Nov 5, 10:33 AM CST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 1033 AM CST THU NOV 5 2015 ...UPDATE... .DISCUSSION... Rain showers with isolated thunderstorms expected to persist across southeast Oklahoma into western Arkansas this morning. Severe weather is not expected from this activity. Additional showers and thunderstorms developing over central and southwest Oklahoma will continue to track toward the northeast, initially affecting northeast Oklahoma, and as the day progresses shift southward as the upper level trough shifts eastward into the area. A few severe storms are likely from this second area of precipitation, with hail and damaging winds possible. Also, shear is sufficient enough to trigger an isolated tornado or two. Heavy rain will also become a threat where the showers and storms train across southeast Oklahoma, where between 1-2 inches of rainfall is possible. && PREV DISCUSSION... /ISSUED 318 AM CST THU NOV 5 2015/ DISCUSSION... Upper level system moving into the rocky mountain region as of early this morning. Deep moisture continues to stream out ahead of this system...and most convection this morning should remain in the warm conveyor belt extending through SE OK and into NC AR. POPS will be tailored accordingly for the morning hours...with lower chances across the far nw zones. Better forcing comes this afternoon as the upper system and pacific front approach from the west. Axis of heavier rainfall still expected across SE OK and WC AR. Will not include any headlines with this forecast packages as qpf amounts likely to remain below flash flood guidance thresholds. Instability likely to be limited by areal coverage of rain...however shear will remain sufficient to support a few storms capable of producing severe wind gusts. System quickly races off to the northeast as it enters the plains this evening...and rain chances will quickly diminish from west to east overnight. Cooler air behind pacific front moves in for Friday...with stronger high pressure settling over the area Saturday. Sfc high parked nearly overhead Saturday night and Sunday morning...and guidance continues to trend towards colder overnight temps suggesting freeze potential for parts of NE OK and NW AR. Given various model solutions towards rain chances next week near the end of this forecast cycle...will continue with low POPS areawide for that time frame. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 48 65 41 / 70 30 0 10 FSM 72 53 70 45 / 100 90 10 10 MLC 72 50 69 43 / 80 60 0 10 BVO 73 42 63 36 / 70 30 0 10 FYV 69 48 62 37 / 90 90 0 10 BYV 68 49 61 40 / 100 90 10 10 MKO 71 50 66 41 / 80 50 0 10 MIO 72 47 62 38 / 70 50 0 10 F10 72 51 65 43 / 70 30 0 10 HHW 72 53 71 48 / 100 90 10 10 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...16 LONG TERM....99
Hazardous weather outlook, Nov 5, 10:31 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1031 AM CST THU NOV 5 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061130- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1031 AM CST THU NOV 5 2015 ...ELEVATED SEVERE STORM POTENTIAL THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...AFTER 2 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...AFTER 2 PM. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE LATE THIS MORNING ACROSS PARTS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY...BUT SOME ISOLATED SPOTS COULD RECEIVE SOME LOCALLY HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR THE DRY LINE ACROSS WESTERN AND CENTRAL OKLAHOMA THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. THESE THUNDERSTORMS WILL MOVE INTO EASTERN OKLAHOMA THIS AFTERNOON AND FINALLY INTO WESTERN ARKANSAS BY THIS EVENING. FORECAST INSTABILITY REMAINS MARGINAL BUT STRONG DEEP LAYER SHEAR SHOULD BE SUFFICIENT FOR A FEW SEVERE STORMS WITH DAMAGING WINDS BEING THE MAIN THREAT. A LIMITED TORNADO THREAT WILL ALSO EXIST DUE TO THE STRONG SHEAR. WHILE A SMALL SEVERE WEATHER THREAT WILL EXIST ACROSS THE ENTIRE REGION...THE BEST CHANCES SHOULD BE ACROSS SOUTHEAST OKLAHOMA. LOCALLY HEAVY RAINFALL COULD BE A CONCERN AS WELL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH MONDAY...NO HAZARDS. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COOLER AND DRIER AIRMASS WILL OVERSPREAD THE AREA FOR THIS WEEKEND...WITH FREEZING TEMPERATURES POSSIBLE BY SUNDAY MORNING ACROSS A LARGE PORTION OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANOTHER UPPER LEVEL SYSTEM WILL BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS BY TUESDAY OR WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Nov 5, 10:36 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1036 AM CST THU NOV 5 2015
OKZ054-059-051715-
PAWNEE OK-OSAGE OK-
1036 AM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND WESTERN PAWNEE
COUNTIES UNTIL 1115 AM CST...
AT 1035 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF MORRISON TO 4 MILES NORTHWEST OF
PERKINS...AND MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE... RALSTON...
BLACKBURN... MARAMEC...
SKEDEE...
LAT...LON 3664 9647 3616 9668 3616 9682 3624 9682
3625 9692 3633 9693 3633 9703 3635 9703
TIME...MOT...LOC 1635Z 232DEG 39KT 3628 9698 3600 9710Special weather statement, Nov 5, 10:54 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1054 AM CST THU NOV 5 2015
OKZ054-059-051730-
PAWNEE OK-OSAGE OK-
1054 AM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE AND
SOUTHWESTERN PAWNEE COUNTIES UNTIL 1130 AM CST...
AT 1054 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF SKEDEE TO 7 MILES SOUTHEAST OF
GLENCOE...AND MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE... HALLETT...
BLACKBURN... MARAMEC...
SKEDEE...
LAT...LON 3643 9678 3661 9641 3616 9659 3616 9682
3624 9682 3625 9686
TIME...MOT...LOC 1654Z 234DEG 39KT 3641 9674 3613 9686Special weather statement, Nov 5, 11:16 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CST THU NOV 5 2015
OKZ054-059-051800-
PAWNEE OK-OSAGE OK-
1116 AM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND SOUTH
CENTRAL PAWNEE COUNTIES UNTIL NOON CST...
AT 1116 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF WYNONA TO 3 MILES NORTHWEST OF
HALLETT...AND MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... PAWHUSKA...
HOMINY... CLEVELAND...
BARNSDALL... WYNONA...
HALLETT... BLACKBURN...
OSAGE HILLS STATE PARK... OKESA...
TALLANT... PERSHING...
NELAGONEY...
LAT...LON 3678 9600 3642 9616 3616 9671 3663 9651
3691 9600
TIME...MOT...LOC 1716Z 232DEG 41KT 3656 9650 3627 9662The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 10:36 AM CST | Special Weather Statement | TSA | Pawnee | 39 min |
| Nov 5, 10:54 AM CST | Special Weather Statement | TSA | Pawnee | 36 min |
| Nov 5, 11:16 AM CST | Special Weather Statement | TSA | Osage | 44 min |
| Nov 5, 11:45 AM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 45 min |
| Nov 5, 12:08 PM CST | Special Weather Statement | TSA | Pawnee | 52 min |
| Nov 5, 12:29 PM CST | Special Weather Statement | TSA | Nowata | 16 min |
| Nov 5, 12:43 PM CST | Special Weather Statement | TSA | Washington | 32 min |
| Nov 5, 12:52 PM CST | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Rogers, Washington | 38 min |
| Nov 5, 1:17 PM CST | Special Weather Statement | TSA | Creek | 43 min |
| Nov 5, 1:30 PM CST | Special Weather Statement | TSA | Craig | 30 min |
| Nov 5, 1:35 PM CST | Special Weather Statement | TSA | Rogers | 25 min |
| Nov 5, 2:05 PM CST | Special Weather Statement | TSA | Okfuskee | 25 min |
| Nov 5, 2:09 PM CST | Special Weather Statement | TSA | Craig | 21 min |
| Nov 5, 2:20 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 25 min |
| Nov 5, 2:28 PM CST | Tornado Warning | TSA | Okfuskee, Okmulgee | 32 min |
| Nov 5, 2:39 PM CST | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more | 36 min |
| Nov 5, 2:44 PM CST | Tornado Warning | TSA | Muskogee, Okfuskee, Okmulgee | 31 min |
| Nov 5, 2:59 PM CST | Tornado Warning | TSA | Muskogee, Okmulgee, Wagoner | 18 min |
| Nov 5, 3:06 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 54 min |
| Nov 5, 3:18 PM CST | Special Weather Statement | TSA | Wagoner | 27 min |
| Nov 5, 3:36 PM CST | Special Weather Statement | TSA | Mayes | 24 min |
| Nov 5, 3:42 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah | 48 min |
| Nov 5, 3:52 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 23 min |
| Nov 5, 4:14 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Pittsburg | 31 min |
| Nov 5, 4:18 PM CST | Special Weather Statement | TSA | Delaware | 42 min |
| Nov 5, 4:21 PM CST | Special Weather Statement | TSA | Adair | 24 min |
| Nov 5, 4:35 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 25 min |
| Nov 5, 4:40 PM CST | Severe Thunderstorm Warning | TSA | Adair, Delaware | 35 min |
| Nov 5, 4:46 PM CST | Special Weather Statement | TSA | Haskell, Sequoyah | 29 min |
| Nov 5, 4:56 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 2 more | 34 min |
| Nov 5, 5:28 PM CST | Severe Thunderstorm Warning | TSA | Adair, Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 47 min |
| Nov 5, 5:50 PM CST | Special Weather Statement | TSA | Choctaw, Pushmataha | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.